Discussions By Condition: I cannot get a diagnosis.

Flucutation in BP

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • September 12, 2007
  • 03:11 AM

My hubby has a condition in which his BP fluctuates with in few minutes,
Say at 9.30 it shows 140/90 and at 9.32 is shows 130/85 and at 9.35 it shows 140/90 and like wise. Does he suffer from BP and does he needs to take treatment and what type of treatment do he really need? (Age is 29 years)

Please help me.

Thanks in advance

Reply Flag this Discussion

3 Replies:

  • The flucutation you are talking about is normal. If the variations had been from high to alot lowerl, you would need to have that looked into. His BP is mildly eleveated and he should try to get it down with lifestyle changes. If it doesn't get better in a few months he needs to be on meds. Good Luck!
    Anonymous 42,789 Replies
    • September 12, 2007
    • 07:13 PM
    • 0
    Flag this Response
  • A very good way to drive yourself crazy and worry a lot is to take your blood pressure every 5 minutes. As the previous answer stated such fluctuations are normal. I hope, at least, he remained seated and relaxed between times.But, for his age, that 140/90 is a little high. It is not a problem, but it might indicate he is headed for an early onset of hypertension. It might be a good time to think of using less salt and getting more exercise.By the way. The next time you take his blood pressure, have him breathe very slowly and very deeply ten times before you start. And don't be concerned with the result. I hope you love your husband because it looks like you're stuck with him for awhile.
    Anonymous 42,789 Replies
    • October 8, 2007
    • 03:14 AM
    • 0
    Flag this Response
  • In the United States a blood pressure over 120/80 is considered hypertension or high blood pressure. I was reading on the internet and found a website in the UK and it says a blood pressure over 130/85. I believe the U.S. standards changed recently.Your blood pressure changes frequently throughout the day.Is your husband on any medication which has hypertension as a side effect? Prednisone, long term, can do that.Stress can cause hypertension.Sleep disorders can cause it.High salt diet.Things you can do to decrease it:Daily exerciseEating healthyWeight lossAvoiding saturated fatLow salt diet: cooking with salt but not adding any afterwards.Making sure your primary care doctor knows about your condition and monitors it.
    Anonymous 42,789 Replies
    • October 9, 2007
    • 00:09 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?